MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566491
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a endovive safety peg kit push method used during a percutaneous endoscopic gastrostomy (peg) placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the feeding tube detached as the physician was trying to pull it through the incision site.A second safety peg kit push method; however, same thing happened, the feeding tube detached upon pulling it through the incision site.The procedure was still completed with the second endovive safety peg kit push method.There were no patient complications reported due to this event.
 
Additional Manufacturer Narrative
(device codes): problem code 2907 captures the reportable event of feeding tube detached.Visual examination of the returned device revealed that the peg tube was in two pieces.The distal tip was detached.The distal tip appeared to be cut.The complaint was consistent with the reported incident that the peg tube was detached/separated.It is likely that operational factors, such as user handling/technique, excessive force, and patient anatomy, contributed to the feeding tube damage.Based on all gathered information, the complaint investigation conclusion code selected is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.A labeling review was performed and no anomalies were found.
 
Event or Problem Description

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8112650
Report Number3005099803-2018-61648
Device Sequence Number11195656
Product Code KNT
UDI-Device Identifier08714729802655
UDI-Public08714729802655
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberM00566491
Device Catalogue Number57700
Device Lot Number0022654678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer12/16/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1